Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 49, NWS Tampa Bay, FL

July 7, 1995Polk County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 7, 1995, 8:45 PM EDT for Polk County, Florida. It was in force for 60 min.

The area

The counties it named.

The facts

Issued
Jul 7, 1995, 8:45 PM EDT (00:45 UTC)
Expired
Jul 7, 1995, 9:45 PM EDT
In force
60 min
Issued by
NWS Tampa Bay, FL
Area
Whole counties

County Polk County, FL

The radar

The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 1995-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 1995-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2378 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTBW 080046 RRA
SVRTBW
FLC105-080145-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
845 PM EDT FRI JUL 7 1995
 
THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  945 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL FLORIDA
 
   ...WESTERN POLK COUNTY
 
A SEVERE THUNDERSTORM WAS DETECTED BY RADAR BETWEEN AUBURNDALE AND
LAKELAND. THIS THUNDERSTORM WAS MOVING TO THE SOUTHWEST AT 20 MPH AND
WILL BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS. THIS THUNDERSTORM
WILL AFFECT LAKELAND BETWEEN 900 PM AND 915 PM.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55x
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
CARS AND MOBILE HOMES ARE NOT SAFE. IF YOU ARE IN THE PATH OF A
SEVERE THUNDERSTORM MOVE TO A REINFORCED BUILDING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:30 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 7, 7:30 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL
730 PM EDT FRI JUL 07 1995

MORE ACTIVE RADAR SITUATION TONITE AS WIDLY SCT RASH/TSTMS DVLPG ALNG
COAST FROM TAMPA BAY SWRDS. EARLIER STRONG TSTMS OVR LEVY/CITRUS CTYS
HAVE MOVD EWRD TWRDS ATL COAST SO WL DROP POPS GRP 1 TNGT. WIDELY SCT
RASH/TSTMS OVR SO CENT FL AS WELL. THESE ALNG WITH WEST CENT STORMS ALL
MOVG SOUTH TO SOUTHWEST 10-15 MPH. SOME CELLS SHO EXPLOSIVE PULSE TYPE
GROWTH WITH MAX TOPS OVR 50K FT. EXPCT FURTHER DVLPMT LATER THIS EVE AS
EAST COAST SEABRZ REACHES GULF BEACHES...ESPLY IN SW FL.

FOR TOMORROW...DO INDEED EXPCT GULF SEABRZ BUT WONDER HOW MUCH COOLER
IT WILL BE FOR AFTN HIGHS CONSIDERING GULF WATER TEMPS NR 88 DEGREES
FROM VENICE SOUTH AND 86-87 DEG IN TAMPA BAY. MID 90S AGAIN A GUD BET.

@1 LEVY CITRUS HERNANDO
@2 PASCO PINELLAS HILLSBOROUGH MANATEE SARASOTA
@3 HARDEE DESOTO POLK HIGHLANDS SUMTER
@4 CHARLOTTE LEE
27

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:13 PM EDTSevere Thunderstorm WarningTBWCharlotte, Sarasota28 min
Jul 8, 6:28 PM EDTSevere Thunderstorm WarningTBWPolk62 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.